Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jul 30, 2025, 12:32 PM PDT for 6 counties in California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2025, 12:32 PM PDT (19:32 UTC)
- Expired
- Jul 31, 2025, 5:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WHUS46 KMTR 301932 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1232 PM PDT Wed Jul 30 2025 CAZ006-505-509-529-530-310345- /O.NEW.KMTR.BH.S.0011.250730T1932Z-250731T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1232 PM PDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous ocean currents and fluctuating water levels. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous ocean currents and fluctuating water levels will translate to hazardous swimming conditions. * ADDITIONAL DETAILS...While coastal areas, beaches, and waterways may be open, please remain aware of your surroundings and check with local officials for conditions. PRECAUTIONARY/PREPAREDNES ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Bain
4 follow-up statements
946 WHUS46 KMTR 301936 AAA CFWMTR Coastal Hazard Message...UPDATED National Weather Service San Francisco CA 1236 PM PDT Wed Jul 30 2025 CAZ006-505-509-529-530-310345- /O.CON.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1236 PM PDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous ocean currents and fluctuating water levels. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous ocean currents and fluctuating water levels will translate to hazardous swimming conditions. Canoes, kayaks, and paddle boards may especially prone to dangerous ocean currents. * ADDITIONAL DETAILS...While coastal areas, beaches, and waterways may be open, please remain aware of your surroundings and check with local officials for conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Bain
179 WHUS46 KMTR 301947 CCA CFWMTR Coastal Hazard Message...CORRECTED National Weather Service San Francisco CA 1247 PM PDT Wed Jul 30 2025 CAZ006-505-509-529-530-310345- /O.COR.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1247 PM PDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous ocean currents and fluctuating water levels. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous ocean currents and fluctuating water levels will translate to hazardous swimming conditions. Canoes, kayaks, and paddle boards may be vulnerable to dangerous ocean currents. * ADDITIONAL DETAILS...While coastal areas, beaches, and waterways may be open, please remain aware of your surroundings and check with local officials for conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Bain
495 WHUS46 KMTR 310337 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 837 PM PDT Wed Jul 30 2025 CAZ006-505-509-529-530-311200- /O.CON.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 837 PM PDT Wed Jul 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Dangerous ocean currents and fluctuating water levels. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...Now through 5 AM Thursday. * IMPACTS...Dangerous ocean currents and fluctuating water levels will translate to hazardous swimming conditions. Canoes, kayaks, and paddle boards may be vulnerable to dangerous ocean currents. * ADDITIONAL DETAILS...While coastal areas, beaches, and waterways may be open, please remain aware of your surroundings and check with local officials for conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
706 WHUS46 KMTR 311156 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 456 AM PDT Thu Jul 31 2025 CAZ006-505-509-529-530-311300- /O.EXP.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 456 AM PDT Thu Jul 31 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... As always, please continue to exercise caution on, in, or near the ocean today as water levels continue to fluctuate. $$ Sarment
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 11:18 AM PDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 1118 AM PDT Wed Jul 30 2025
- Dangerous currents and fast tidal swings will persist through today. These conditions are hazardous to those entering the ocean.
- Seasonably mild weather pattern continues the next few days with night and morning low clouds followed by sunny afternoons.
Area forecast discussion, Jul 30, 11:18 AM PDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1118 AM PDT Wed Jul 30 2025
...New KEY MESSAGES...
.KEY MESSAGES...
Updated at 1118 AM PDT Wed Jul 30 2025
- Dangerous currents and fast tidal swings will persist through
today. These conditions are hazardous to those entering the
ocean.
- Seasonably mild weather pattern continues the next few days
with night and morning low clouds followed by sunny afternoons.
&&
.UPDATE...
Issued at 1118 AM PDT Wed Jul 30 2025
Warmer and drier conditions continue with temperatures ranging
from below normal to seasonal within the marine layer and seasonal
to slightly above normal in the higher elevations above the
marine layer. No major changes to the overall forecast.
&&
.SHORT TERM...
Issued at 158 AM PDT Wed Jul 30 2025
(Today and tonight)
A weak upper level shortwave trough will continue to shift inland
across the Bay Area and Central Coast through the morning hours.
Steady, onshore zonal flow will set in behind the trough for the
remainder of the work week. Low stratus clouds will linger most if
not all day for many of our coastal areas with reduced mixing under
the zonal flow aloft, and ample sunshine for inland areas away from
the influence of the marine layer. Expect breezy onshore winds along
the coast during the afternoon and evening hours with relatively
light winds inland. When low stratus returns this evening it will
penetrate a little farther inland than previous couple nights as the
marine layer begins to increase and expand.
&&
.LONG TERM...
Issued at 158 AM PDT Wed Jul 30 2025
(Thursday through Tuesday)
Reposted from previous forecast: Upper-level troughing to the north
will drive steady onshore flow dominating our weather pattern
through the first days of August, leading to a stable forecast with
temperatures remaining near or slightly below the seasonal average,
combined with cloudy mornings giving way to breezy afternoons and
evenings. Towards the latter half of the week, increased moisture
from a low currently near the Gulf of Alaska could result in
enhanced overnight and morning stratus coverage, but aside from
that, there would be no other changes to sensible weather impacts
for the 7 day forecast period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1052 AM PDT Wed Jul 30 2025
Summer like weather continues, as we see our nightly stratus surge
in and then retreat. MVFR cigs remain for some interior terminals,
though it should clear out within a few hours. For those along the
immediate coast MVFR to IFR conditions should hold. MVFR to IFR
cigs return late tonight and into the overnight hours.
Vicinity of SFO...Current thinking is the forecast is rather
pessimistic for KSFO as satellite has not shown the progressive
trend that was hinted at prior. Latest hi-res guidance shows that
we may get a few reports of VFR conditions; however, confidence is
low in that actually occuring. Opted to put a TEMPO in place of
where that could occur, but should we fill in and not see any
reprieve around SFO that will be removed. If that is the case,
expect MVFR conditions likely holding through late tomorrow
morning.
SFO Bridge Approach...SImilar to SFO
Monterey Bay Terminals....Cigs will slowly improve this afternoon
with a longer period of afternoon VFR at KSNS. For KMRY, brief bouts
of VFR are anticipated though there will remain a high enough
potential for IFR to advertise intermittent MVFR this afternoon.
After 00 UTC, marine stratus will surge through Monterey Bay with
LIFR cigs anticipated after 03 UTC. Confidence is medium to high in
the cig forecast. Occasional reductions in visibility due to BR
cannot be discounted, but the overall TAF period will be dominated
by +4SM. MVFR cigs are anticipated to return around 16-17 UTC on
Thursday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM this afternoon to 9 PM PDT this
evening for Pt Arena to Pt Reyes 0-10 nm.
Small Craft Advisory from 3 PM this afternoon to 3 AM PDT
Thursday for Pt Pinos to Pt Piedras Blancas 0-10 nm.
Small Craft Advisory until 3 AM PDT Thursday for Pt Arena to Pt
Reyes 10-60 NM.
&&
SHORT TERM...JM
LONG TERM....JM
AVIATION...KR
MARINE...CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Special weather statement, Jul 30, 7:28 AM PDT, 5 hours 4 minutes before
Special Weather Statement National Weather Service San Francisco Bay Area 728 AM PDT Wed Jul 30 2025 ...TSUNAMI ADVISORY IS IN EFFECT FROM THE SONOMA COASTLINE DOWN THROUGH THE BIG SUR COASTLINE INCLUDING SF AND MONTEREY BAY... CAZ006-505-506-508-509-529-530-302030- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 728 AM PDT Wed Jul 30 2025 * UPDATES... There have been no significant changes since the last statement. * LOCAL IMPACTS...Dangerous currents and fast tidal swings will persist through the morning due to impacts from an ongoing tsunami event. These conditions are hazardous to swimmers, boats, and coastal structures. Widespread inundation is NOT expected. However, damage at the harbors is possible. Surging water in and out of harbors and changing water levels can cause boats and docks to detach from structures. * RECOMMENDED ACTIONS... If you are located in this coastal area, move off the beach and out of harbors and marinas. Do not go to the coast to watch the tsunami. Be alert to instructions from your local emergency officials. Tsunamis often arrive as a series of waves or surges which could be dangerous for many hours after the first wave arrival. * FORECAST TSUNAMI DURATION...The Advisory remains in effect until further notice. * OBSERVED TSUNAMI WAVE HEIGHTS FROM EARLIER... San Francisco 1.2 ft at 0224 AM PDT on Jul 30 Point Reyes California 2.6 ft at 0423 AM PDT on Jul 30 Monterey California 1.5 ft at 0424 AM PDT on Jul 30 Richmond California 0.8 ft at 0241 AM PDT on Jul 30 Alameda California 1.2 ft at 0247 AM PDT on Jul 30 Redwood City California 0.6 ft at 0425 AM PDT on Jul 30 * PRELIMINARY EARTHQUAKE INFORMATION... An earthquake occurred with a preliminary magnitude of 8.8. This product will be updated as new information becomes available. Stay tuned to your local news source and NOAA weather radio for further information and updates. Additional information can be found at http://www.tsunami.gov http://weather.gov/MTR
Special weather statement, Jul 30, 10:55 AM PDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service San Francisco Bay Area 1055 AM PDT Wed Jul 30 2025 ...TSUNAMI ADVISORY HAS BEEN CANCELED FOR THE BAY AREA COASTLINE FROM SONOMA COUNTY SOUTHWARD TO MONTEREY INCLUDING SAN FRANCISCO AND AND MONTEREY BAYS... CAZ006-505-506-508-509-529-530-302030- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-San Francisco Bay Shoreline- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 1055 AM PDT Wed Jul 30 2025 ...TSUNAMI ADVISORY HAS BEEN CANCELED... * UPDATES...Some areas may continue to experience small sea level changes. Local conditions can cause a wide variation in wave action. Dangerous currents and fast tidal swings will persist through today. These conditions are hazardous to swimmers, boats, and coastal structures. * OBSERVED TSUNAMI WAVE HEIGHTS FROM EARLIER... San Francisco 1.2 ft at 0224 AM PDT on Jul 30 Point Reyes California 2.6 ft at 0423 AM PDT on Jul 30 Monterey California 1.5 ft at 0424 AM PDT on Jul 30 Richmond California 0.8 ft at 0241 AM PDT on Jul 30 Alameda California 1.2 ft at 0247 AM PDT on Jul 30 Redwood City California 0.6 ft at 0425 AM PDT on Jul 30 This will be the final statement issued for the local area for this event. Additional information can be found at http://www.tsunami.gov http://weather.gov/MTR
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:38 AM PDT | Small Craft Advisory | MTR | 18 hr | |
| Jul 30, 1:07 PM PDT | Small Craft Advisory | MTR | 9 days |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.